# SDR 2022F00286

- Difficulty date: June 28, 2022
- Submitted: June 28, 2022
- Operation: General aviation
- Aircraft: N209TR
- Make and model: Boeing 727-200
- Aircraft serial: 20994
- Aircraft time: 75,137 hours, 52,022 cycles
- System (JASC): 2933 · Hydraulic Quantity Indicator
- Part: None
- Part number: EA1093AW2865
- Condition: Defective
- Location: L/H Aft Airstair
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

ON 6/28/2022 AT 0610Z, N209TR DEPARTED KTOL FOR KCHA. WHILE CLIMBING THROUGH FL220, "A" SYSTEM HYD LOW LEVEL LIGHT ILLUMINATED AND REMAINED ON. ALSO, THE "A" SYSTEM QTY INDICATOR DROPPED TO 2.2 GALLONS AND STOPPED AT THAT VALUE. CREW PERFORMED MEMORY ITEMS FOR HYD SYSTEM "A" FAILURE/LEAK AND COMPLETED CHECKLIST ITEMS. PRESSURE DID NOT DROP BELOW 2,800 PSI. "A" SYSTEM HYD WAS TURNED BACK ON AS TO EXTEND LANDING GEAR AND FLAPS. AT THAT TIME SYSTEM QUANTITY THEN INDICATED NORMAL. THE FLIGHT CREW ELECTED TO AIR TURNBACK TO KTOL AND LANDED SAFELY AT 0705Z. WHEN MX GOT TO THE AIRCRAFT AT 1100Z, WE NOTED NO HYD LEAKS OF ANY KIND AND THE "A" SYSTEM HYD RESERVOIR WAS AT THE "FULL" MARK BOTH ON THE COCKPIT GAUGE AND ON THE DIRECT READING "BOBBER" GAUGE MOUNTED ON THE SIDE OF THE RESERVOIR. THE ENGINES WERE RAN AND CHECKED FOR HYD LEAKS WITH NO LEAKS NOTED. WE SUSPECT A FAILING QUANTITY TRANSMITTER IS AT FAULT AND THAT IS BEING REPLACED NOW.
